MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203697
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a mini open rotator cuff repair, where a gold 3.8 awl was used to prepare the bone hole, an healicoil regenesorb 4.5mm anchor cracked upon insertion.All the remnants of the anchor and the sutures were removed from the patient.Surgery resumed after a non-significant delay of less than 2 minutes, with a back-up anchor where a 4.75 healicoil dilator was used prior the insertion, which seemed to not be used with the first anchor that cracked.No adverse outcomes for the patient were reported, as well as no further details are available to report.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found storage conditions and composition test requirements with a specified expiration date for each lot.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15876142
Report Number1219602-2022-01851
Device Sequence Number14802111
Product Code MAI
UDI-Device Identifier00885554031393
UDI-Public885554031393
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Catalogue Number72203697
Device Lot Number2091617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown